MDJunction - People Helping People
 
Ask a Question
08/28/2011 11:03 AM

Steroid swelling

WildFlowerWv
 
Posts: 62
Member

Hello everyone,

My doc has had me on 40 mg of prednisone for about 12 days now. The past few days my knees and ankles have really been killing me (this is new since the steroid start) Yesterday right above my knees started to puff and swell. They are bigger today even with ice and lots of water. I have been on steroids before but never had the random joint pain and swelling. Has this happened to any of you? I call my GI tomorrow to check in about the roids, but I just wanted to make sure I shouldnt be alarmed. My left knees looks like a T-ball is stickin out of it. I also felt really good through the weekend but now feel almost flu like again. Never had that happen on roids either. Just curious how its been for others. Thanks for any feedback. Hope your all having a good day and hopefully pain free.

Reply

08/28/2011 11:04 AM
WildFlowerWv
 
Posts: 62
Member

I felt good through the week that is, not the weekend...sorry.

08/28/2011 11:20 AM
Dudditts
Dudditts  
Posts: 3
New Member

My GI had me on Prednisone once and I always felt naseous while I was on it. I told my GI about it and he took me off that med. I also had very exptreme mood swings while I was on it. But just tell your GI about all the new symptoms that have started occurring since you started taking Prednisone. To my mind swollen joints doesn't sound like a normal reaction to any type of drug. I hope that your visit tommorrow goes well.

08/28/2011 04:59 PM
porknang
porknang  
Posts: 903
Member

Yikes!I have been on and off of pred for the last 3 years.Never had that problem.I have had swollen joints from Crohn's Disease, but never from the meds.JUst tell your doctor about it and good luck!Let me know what you find out!

08/28/2011 06:46 PM
ZoeR
ZoeR  
Posts: 64
Member

I was on it for six months. I gained a ton of weight, got acne, and got "moon face." Never had swelling though.

08/28/2011 06:47 PM
libit
libit  
Posts: 2449
Group Leader
I'm an Advocate

Doesn't sound like its normal. I'd definitely call the Doctor first thing. Let us know what you find out. Sorry you are having these problems. Sad

08/30/2011 06:49 AM
WildFlowerWv
 
Posts: 62
Member

I called him yesterday, but he hasnt called back yet. If I dont hear from him today, I will call again. Its really odd my legs are killing me, like someone caned me with bamboo. Its the oddest thing. I was cooking dinner yesterday and my knee just went out, never had that happen before. I hope my crohns isnt doing something bad to my joints, but I thought steroids would help with that. Having some other weird issues too so I am gonna just ask him a million questions when he calls.

08/30/2011 01:07 PM
starshine
starshine  
Posts: 875
Senior Member

I did not get joint issues from riods...do you think your knee issues could be from meds or from crohns ...???...how long have you been on the

steroids???...i hope you are better today and the doc gives you some

answers...

Feel better,

BlessingsWink


08/30/2011 04:18 PM
WildFlowerWv
 
Posts: 62
Member

He said it was odd that I am having the knee and leg pain on the steroids, but he stated that it could be crohns related or because of the Lialda. He is going to start weening me down to see if my stomach issues stay ok and the swelling goes away. I also have the pretty big cyst right now that they are watching and he thinks some of the back and leg stuff could be caused by it. I broke down and took a pain pill and am doing a little better. I have only been on the steroids for about two weeks. Thank you guys so much for the support. Its such a life saver to come here and know that you will all understand what I am going through and reach out with support. I would be so depressed without this group!!

08/30/2011 04:40 PM
libit
libit  
Posts: 2449
Group Leader
I'm an Advocate

We're all glad you feel welcome! It is nice for all of us! Keep us updated! Smile
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved